Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking Atenolol for racing heart, also on ometprozol. Should I wean off Atenolol since ometprozol causes racing heart?

I am taking 25 mg Atenolol for a racing heart . I recently found out ometprozol (generic for prilosex) can produce a racing heart, so my gastrologist recommended stopping atenolol thru January to see if the racing heart stopped and started me on another acid reducer until I see her the end of January. I called my primary doctor and informed him of this, and he did not want me to stop atenolol, so now I am confused. I want to stop for at least January, but do I need to wean off the 25 mg. or can I just stop? Thank yu
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
hi. the above mentioned two drugs are for entirely different uses. Omeprazole decreases the amount of acid produced in the stomach. Omeprazole is used to treat symptoms of gastroesophageal reflux disease (GERD) and other conditions caused by excess stomach acid. Atenolol (Tenormin) is in a group of drugs called beta-blockers. Beta-blockers affect the heart and circulation (blood flow through arteries and veins). Atenolol is used to treat angina (chest pain) and hypertension (high blood pressure). It is also used to treat or prevent heart attack.
yes you have to tapper down atenolol if you need to stop it. but it would b harmful for your health.
thank you. take care.
Answered: Fri, 26 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor